MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200CLASS145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis with the guide wire.Upon visual examination, adhered biological material was found on the driveshaft and crown.The morphology of the material is unknown.The driveshaft and sheath were found to have been destructively cut from the oad handle.The returned guide wire was also cut.No damage was found on the device which would have contributed to the reported event.When tested, the device functioned as intended and did not stall or emit any unusual noises.At the conclusion of the device analysis investigation, the reported event was unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id#: (b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the device became stuck in the lesion resulting in a procedural delay.The target lesion was a total occlusion and was located in the superficial femoral artery (sfa).During atherectomy treatment, the oad made an abnormal noise and became stuck in the lesion and stalled.The crown would not retract into the sheath, and a larger sheath was inserted in order to remove the oad.This resulted in a procedure delay of one hour.The procedure was then completed with balloon angioplasty and the patient was in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7667153
Report Number3004742232-2018-00198
Device Sequence Number1040950
Product Code MCW
UDI-Device Identifier10852528005268
UDI-Public(01)10852528005268(17)200131(10)213923
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberDBP-200CLASS145
Device Catalogue NumberDBP¿200CLASS145
Device Lot Number213923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight43